Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PCP prophylaxis
Feb 23, 2003

Dear DW,

First of all Id like to thank you for your response to my question about Splenectomy pre-HIV diagnosis on 18th November 2002 it was extremely helpful.

My new dilemma: Although I havent started ARV just yet my doctor started me on PCP prophylaxis (Septrin, co-trimoxazole) in December. Three weeks later I developed a severe, lumpy rash over my torso and upper limbs, I also lost my appetite (and 14lbs in weight!) and became really down. I recently switched to Dapsone which is having a similar effect on me (though no rash). Im feeling really sad and seem to have lost my energy and confidence.

What I really need to know is: Do I really need PCP prophylaxis, since I really dont think I can handle these effects?

Please help!

Thank you in anticipation

Response from Dr. Wohl

Hi-

Can you tell me your most recent CD4 absolute and percentage before I answer?

DW



Previous
Please Help Me its Urgent
Next
UTI Symptom?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement